IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 4721 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   [PDF Not available] *
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article

 Article Access Statistics
    Viewed3075    
    Printed34    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal

 
LETTER TO EDITOR
Year : 2001  |  Volume : 67  |  Issue : 2  |  Page : 107

Dermatoses associated with atopic dermatitis


Department of Dermatology and Venereology, Govt. Medical College and Hospital, Sector-32, Chandigarh, India

Correspondence Address:
Department of Dermatology and Venereology, Govt. Medical College and Hospital, Sector-32, Chandigarh, India



How to cite this article:
Kanwar A J, Sarkar R. Dermatoses associated with atopic dermatitis. Indian J Dermatol Venereol Leprol 2001;67:107


How to cite this URL:
Kanwar A J, Sarkar R. Dermatoses associated with atopic dermatitis. Indian J Dermatol Venereol Leprol [serial online] 2001 [cited 2019 Jun 20];67:107. Available from: http://www.ijdvl.com/text.asp?2001/67/2/107/11124


To the Editor
We read with interest the article, "Dermatoses associated with atopic dermatitis" by Mittal, et al (Vol 66; No 4, 2000) and we have a few comments to make. First of all, we would like to know from the authors who have studied 550 patients (which seems to be a large number of patients) over 2 years, and the age groups and criteria used to diagnose atopic dermatitis in adults. In our opinion, to make a diagnosis of atopic dermatitis in adults is difficult, if not impossible and this diagnosis in adults should be accepted with a pinch of salt.
Most of the associations listed by the authors such as bacterial, fungal and viral infections are well known in patients of atopic dermatitis. However we were rather surprised to find that hypopigmentation and hyperpigmentation have been listed as an association of AD. This to our mind is rather disturbing as these pigmentary disturbances would occur in any eczematous disorder whether AD or not. Similarly the occurrence of fixed drug eruptions, pityriasis versicolor, actinic prurigo, postherpectic neuralgia, acne, naevus etc. appear to be rather co-incidental rather than true associations. We do not think that the early diagnosis and treatment of these associated disorders which the authors have listed would further prevent recurrences of AD or add to the psychological stress (which is due to AD itself).' It is true, however that the patients of AD do tend to have a number of associated problems and complications but not of the type described by the authors. 

 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow